Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Oct 21, 2012, 4:33 AM PDT. It took effect at Oct 21, 2012, 11:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2012, 4:33 AM PDT (11:33 UTC)
- In effect from
- Oct 21, 2012, 11:00 PM PDT
- Expired
- Oct 23, 2012, 5:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
101 WWUS46 KSTO 211133 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 433 AM PDT SUN OCT 21 2012 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON EXPECTED TO HIT THE SIERRA TONIGHT. .A COLD AND WET PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA STARTING LATE TONIGHT AND CONTINUING THROUGH TUESDAY MORNING. ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE ABOVE 5500 FEET WITH LIGHTER ACCUMULATIONS POSSIBLE DOWN TO AROUND 4500 FEET. THE HIGHEST ELEVATIONS COULD SEE A FOOT AND A HALF OF SNOWFALL. IN ADDITION...THIS STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO THE HIGHER ELEVATIONS WITH GUSTS UP TO 50 MPH POSSIBLE OVER THE RIDGES AT TIMES. CAZ068-069-220015- /O.UPG.KSTO.WS.A.0009.121022T0600Z-121023T1200Z/ /O.NEW.KSTO.WS.W.0010.121022T0600Z-121023T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 433 AM PDT SUN OCT 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES. * ELEVATION: SNOW LEVELS ABOVE 5500 FEET BUT LOCALLY LOWER DOWN TO 4500 FEET. * TIMING: STARTING LATE THIS EVENING CONTINUING INTO TUESDAY MORNING. HEAVIEST SNOW LIKELY DURING THE DAY MONDAY. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH OVER RIDGES. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CARRY TIRE CHAINS...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
245 WWUS46 KSTO 212140 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 240 PM PDT SUN OCT 21 2012 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON EXPECTED TO HIT THE NORTHERN CALIFORNIA LATER TONIGHT AND MONDAY... .A COLD AND WET PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY WINDS TO THE HIGHER ELEVATIONS OF NORTHERN CALIFORNIA STARTING LATE TONIGHT AND CONTINUING THROUGH MONDAY. A COUPLE OF ADDITIONAL WEATHER SYSTEMS WILL CONTINUE SHOWERS ACROSS THE REGION INTO WEDNESDAY. CAZ068-069-221200- /O.CON.KSTO.WS.W.0010.121022T0600Z-121023T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 240 PM PDT SUN OCT 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY ABOVE 5500 FEET... * SNOW ACCUMULATIONS: 6 TO 12 INCHES WITH LOCAL ACCUMULATIONS OF 18 TO 24 INCHES ABOVE 7500 FEET. * ELEVATION: ABOVE 5500 FEET. * TIMING: STARTING LATE TONIGHT AND CONTINUING INTO TUESDAY MORNING. HEAVIEST SNOW LIKELY DURING THE DAY MONDAY. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH OR HIGHER THROUGH THE HIGH ELEVATION MOUNTAIN PASSES. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-221200- /O.NEW.KSTO.WW.Y.0020.121022T0600Z-121023T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 240 PM PDT SUN OCT 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS OF 6 TO 9 INCHES OVER THE PEAKS. * ELEVATION: ABOVE 3500 FEET. * TIMING: LATE THIS EVENING THROUGH MONDAY. HEAVIEST PRECIPITATION WILL OCCUR AFTER MIDNIGHT THROUGH MIDDAY ON MONDAY. * LOCATIONS INCLUDE: HIGHWAY 299 OVER HATCHET MOUNTAIN PASS. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ063-221200- /O.NEW.KSTO.WW.Y.0020.121022T0600Z-121023T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 240 PM PDT SUN OCT 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS UP TO 8 INCHES OVER THE PEAKS. * ELEVATION: ABOVE 5000 FEET. * TIMING: LATE TONIGHT THROUGH MONDAY. HEAVIEST PRECIPITATION WILL OCCUR EARLY MONDAY. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MENDOCINO PASS HIGHWAY. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
176 WWUS46 KSTO 221000 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT MON OCT 22 2012 CAZ068-069-222330- /O.CON.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 300 AM PDT MON OCT 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY ABOVE 5500 FEET... * SNOW ACCUMULATIONS: AN ADDITIONAL 6 TO 12 INCHES WITH LOCAL ACCUMULATIONS OF 18 TO 24 INCHES POSSIBLE OVER THE HIGHER TERRAIN. * ELEVATION: ABOVE 5500 FEET. * TIMING: CONTINUING INTO TUESDAY MORNING. HEAVIEST SNOW LIKELY TODAY. * WINDS: SOUTH 15 TO 25 MPH WITH LOCAL GUSTS OVER 50 MPH THROUGH THE HIGH ELEVATION MOUNTAIN PASSES. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-222330- /O.CON.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 300 AM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON ABOVE 3500 FEET... * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES ACCUMULATION WITH UP TO 8 INCHES OVER THE PEAKS. * ELEVATION: ABOVE 3500 FEET. * TIMING: THROUGH TODAY. * LOCATIONS INCLUDE: HIGHWAY 299 OVER HATCHET MOUNTAIN PASS. * WINDS: SOUTHWEST 15 TO 25 MPH. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ063-222330- /O.CON.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 300 AM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON ABOVE 5000 FEET... * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS UP TO 2 INCHES EXCEPT LOCAL ADDITIONAL ACCUMULATIONS OF UP TO 4 INCHES AT THE HIGHER ELEVATIONS. * ELEVATION: ABOVE 5000 FEET. * TIMING: THROUGH TODAY. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MENDOCINO PASS HIGHWAY. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
188 WWUS46 KSTO 222253 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 353 PM PDT MON OCT 22 2012 CAZ014-063-230000- /O.CAN.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 353 PM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY FOR EASTERN SHASTA COUNTY AND THE BURNEY BASIN. RAIN AND SNOW SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE EARLY THIS EVENING...OTHERWISE SNOW SHOWERS ARE EXPECTED WITH ADDITIONAL LIGHT ACCUMULATIONS. $$ CAZ068-069-231200- /O.CON.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 353 PM PDT MON OCT 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY ABOVE 4000 FEET... * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 5 INCHES AT LOWER ELEVATIONS...AND 6 TO 11 INCHES AT HIGHER ELEVATIONS. * ELEVATION: ABOVE 3500 TO 4000 FEET. * TIMING: SNOW CONTINUING INTO TUESDAY MORNING. * LOCATIONS INCLUDE: QUINCY...CHESTER...BLUE CANYON...LASSEN NATIONAL PARK...MAJOR TRANS-SIERRA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50. * WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 TO 60 MPH OVER REMOTE RIDGES. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-231200- /O.EXT.KSTO.WW.Y.0020.000000T0000Z-121023T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 353 PM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY ABOVE 3000 FEET... * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES POSSIBLE OVER HIGHER ELEVATIONS OF WESTERN SHASTA COUNTY. * ELEVATION: ABOVE 3000 FEET. * TIMING: SNOW SHOWERS ARE EXPECTED TO INCREASE OVER THE AREA TONIGHT. * LOCATIONS INCLUDE: THE MOUNTAINS OF WESTERN SHASTA COUNTY. * WINDS: SOUTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JHM
413 WWUS46 KSTO 231200 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT TUE OCT 23 2012 CAZ068-069-231300- /O.CAN.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 500 AM PDT TUE OCT 23 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS ARE ONLY EXPECTED SOUTHWARD OF INTERSTATE 80 FOR THE NEXT 1 TO 2 HOURS WITH ONLY AN ADDITIONAL INCH OR TWO. SHOWERS HAVE MOSTLY ENDED NORTH OF INTERSTATE 80. $$ CAZ013-231300- /O.CAN.KSTO.WW.Y.0020.000000T0000Z-121023T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 500 AM PDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ JCLAPP
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Oct 21, 3:30 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 21, 3:30 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT SUN OCT 21 2012 .SHORT TERM DISCUSSION... A LARGE AND COLD GULF OF ALASKA LOW CONTINUES TO DROP SLOWLY SOUTHWARD ALONG THE CANADIAN WEST COAST THIS MORNING. AN APPROXIMATELY 100 TO 120 KNOT POLAR JET WILL CARVE A TROUGH SOUTHWARD FROM THE LOW OVER THE EASTERN PACIFIC. MAIN FEATURE TO WATCH OVER THE NEXT 24 HOURS WILL BE A BAROCLINIC LEAF NOW LOCATED AT ABOUT 38 NORTH...134 WEST. THIS FEATURE WHICH IS BEING PUSHED ALONG BY ROUGHLY 100 KNOT WINDS IS EXPECTED TO DEVELOP AND PUSH ONTO THE COAST THIS EVENING AS THE FIRST SIGNIFICANT PACIFIC STORM SYSTEM OF THE SEASON BRINGING RAIN AND MOUNTAIN SNOW TONIGHT THROUGH MONDAY. FOR TODAY HOWEVER...INCREASING CLOUDS...COOLER AIRMASS AND CONTINUED ONSHORE FLOW WILL BRING MUCH COOLER TEMPERATURES WITH HIGHS TODAY DROPPING TO ABOUT 10 DEGREES BELOW NORMAL. AS THE MAIN FRONTAL BAND MOVES INTO NORTHWEST CALIFORNIA TONIGHT...PRECIPITATION WILL SPREAD IN FROM THE WEST WITH AT LEAST LIGHT PRECIPITATION LIKELY TO REACH THE SIERRA BY THE LATE NIGHT OR EARLY MORNING HOURS. THE NAM IS JUST A BIT SLOWER WITH THIS SYSTEM THAN THE GFS BUT BOTH AT LEAST START LIGHT PRECIP OVER THE SIERRA BY AROUND 06Z. WINTER STORM WARNING FOR THE SIERRA MAY HAVE AN EARLIER THAN NEEDED START TIME SINCE HEAVIER PRECIP WILL NOT LIKELY HIT THE SIERRA UNTIL MONDAY MORNING. WILL LEAVE WARNING START TIME ALONE FOR NOW AND LET LATER SHIFTS ADJUST IF NECESSARY. BREEZY CONDITIONS AND RAINFALL WILL BE IN STORE FOR THE REST OF THE CWA TONIGHT AS THE FRONT MOVES INLAND. STILL COOLER TEMPERATURES ARE IN STORE FOR THE REGION ON MONDAY AS COLD AIR BEHIND THE FRONT FILTERS INLAND. SNOW LEVELS STILL ON TRACK TO DROP BELOW TRANS SIERRA PASS LEVELS TONIGHT AND MONDAY WITH SNOWFALL CRITERIA FOR A EARLY SEASON WINTER STORM WARNING LIKELY TO BE MET. HAVE THEREFORE UPGRADED WINTER STORM WATCH TO A WARNING. FAIRLY BIG DISCREPANCY ON QPF BETWEEN NAM AND GFS THIS MORNING. NAM BUFKIT FOR BLUE CANYON IS SHOWING NEARLY 3 FEET OF SNOW OVER THE SIERRA BETWEEN TONIGHT AND TUESDAY MORNING WHILE GFS ONLY SHOWING ABOUT 18 INCHES. BELIEVE THIS MAY BE SOMEWHAT OVERDONE FOR FIRST STORM OF THE SEASON AND STILL TRENDING TOWARDS THE LESSOR PRECIP AMOUNTS. FRONTAL SYSTEM FORECAST TO SHIFT SOUTH AND EAST OF THE CWA ON TUESDAY WITH UPPER TROUGH REMAINING ALONG THE COAST. COLD UNSTABLE AIR ASSOCIATED WITH THE GULF OF ALASKA LOW WILL CONTINUE TO BRING A GOOD THREAT OF SHOWERS TO THE FORECAST AREA TUESDAY WITH COLD AIRMASS CONTINUING TO BRING VERY COOL FOR THE SEASON DAYTIME TEMPERATURES. MODELS NOW IN FAIRLY GOOD AGREEMENT IN STARTING TO SHIFT THE UPPER LOW INLAND BY WEDNESDAY OF NEXT WEEK. SHOWERS WILL CONTINUE TO BE A THREAT AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE ESPECIALLY OVER THE NORTHERN CWA. SMITH && .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) SHOWERS DECREASE AND TEMPERATURES WARM THURSDAY AS UPPER LOW PROGRESSES INTO THE INTER-MOUNTAIN WEST AND HIGH PRESSURE DEVELOPS ALONG THE WEST COAST. MODELS SIMILAR IN SLIDING THIS RIDGE OVER THE AREA FRIDAY INTO SATURDAY FOR DRIER AND WARMER WEATHER MOST AREAS BUT DIFFER ON AMPLITUDE OF THE RIDGE. A FLATTER RIDGE SCENARIO LIKE THE GFS WILL ALLOW A THREAT OF OVERRUNNING PRECIP OVER SHASTA COUNTY NEXT WEEKEND WHILE A MORE AMPLIFIED RIDGE LIKE THE ECMWF AND GEM PORTRAY WOULD PROBABLY KEEP ANY PRECIP NORTH OF THE FORECAST AREA. SMITH && .AVIATION... WLY FLOW ALF AS LRG UPR TROF IN EPAC APCHS. VFR CONDS OVR INTR NORCAL NXT 24 HRS EXC LCL MVFR/IFR CONDS POSS IN ST VCNTY OF BTWN 10Z-18Z. LCL SWLY SFC WND GSTS TO 25 KTS THRU DELTA OVNGT. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 PM TONIGHT THROUGH 5 AM SUNDAY ABOVE 5500 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Oct 20, 7:00 AM PDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT OCT 20 2012 CAZ013>019-063-064-066>069-211400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A PACIFIC FRONTAL SYSTEM IS FORECAST TO PASS THROUGH NORTHERN CALIFORNIA LATE SUNDAY AND MONDAY BRINGING RAIN AND MOUNTAIN SNOW. SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER THE SIERRA PASSES MONDAY AND TUESDAY. MORE PRECIPITATION WILL BE POSSIBLE LATER IN THE WEEK. SLICK ROADS AND BRIEF HEAVY RAIN WILL BE POSSIBLE AT THE LOWER ELEVATIONS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:40 PM PDT | Winter Weather Advisory | STO | 38 hr |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.